MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/14 MM R

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/14 MM R
Model Number 02.12.0414FR
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 27 may 2025.(b)(4) items manufactured and released on 16-apr-2014.Expiration date: 2019-02-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Clinical evaluation performed by clinical affairs department.8.5 years after primary cemented tka, the insert fixation screw is found loose and surgery is undertaken to remove the loose screw (not broken) and exchange the tibial insert.The metal components were soundly in place and working well.Self-unscrewing of the insert screw is an adverse event already reported for the gmk baseplate, though it's altogether exceptional that the issue is detected after such a long time.The introduction of the torque-limiting screwdriver took place after this primary operation, and therefore this device was not used - it has been observed that the introduction of this measure reduced the number of cases to practically zero.It is therefore legitimate to suppose that insufficient torque had been applied at the time of index surgery, although the length of time is an anomalous parameter.However, no radiological history has been supplied, hence we cannot determine when the event took place.Root cause: the most likely reason for this event is insufficient torque applied to the screw at index surgery.However, other factors may also have played a role, but no determination can be made based on the information available.The investigation does not indicate any potential manufacturing related issue or systemic deficiency.Additional devices involved: gmk-sphere 02.12.T3i4r tibial tray fixed cemented size t3i4 r (k121416) lot.163352 (b)(4) items manufactured and released on 08-aug-2016.Expiration date: 2021-07-24.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported events during the period of review.
 
Event or Problem Description
At about 8 years and 6 months after the primary surgery, the patient came in reporting pain and an x-ray revealed that the screw had backed out of the poly.The reason for the loose tibia and the loose screw is unknown.The surgeon revised the tibia and insert.The surgery was completed successfully.The torque limiter was not used during primary surgery.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/14 MM R
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22269562
Report Number3005180920-2025-00558
Device Sequence Number19768514
Product Code JWH
UDI-Device Identifier07630030826627
UDI-Public07630030826627
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model Number02.12.0414FR
Device Lot Number141031
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Initial Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/16/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown